MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS
Catalog Number 382623
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/07/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
G.4.K201075; k251654.Our quality engineer inspected the photograph submitted for evaluation.Your report of a leak was confirmed based on the circumstantial evidence that was observed in the photograph that was provided for investigation.The photo showed one 22g insyte autoguard iv catheter with evidence of use.At the tip of the blue adapter, it was noted that blood residue appeared to fill the space between the external surface of the tubing and the internal surface of the adapter.This area was circled with a red overlay on the image.The leak path could not be discerned from the image and the observable features on the submitted photograph as it did not contain enough information to identify a specific root cause of the reported event.A device history record review showed no non-conformances associated with this issue during the production of this batch.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported that bd insyte autog bc wing catheter has a hole in it.We have a lot (#5188475) of 22g catheters that have holes in them.The patient's blood is leaking out of the insertion site, however, the blood control is still in tact.So there's a hole in the tip of the catheters.Customer responded on 17-jun: this has happened on multiple occasions, the first being (b)(6) 2026 at 1000 am.The next was my coworker (b)(6) on (b)(6) 2026, and the last one being (b)(6) 2026 with me again.Describe any patient harm, injury, complication or negative outcome that occurred as a result of the event.2/3 patients with needle phobia got faint and lightheaded seeing blood run down their arm out of the insertion site.Again, the blood control is intact, but the leak appeared to come from a small hole in the tip of the plastic catheter.

Brand Name
INSYTE AUTOGUARD
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key25682838
Report Number1710034-2026-00751
Device Sequence Number17310982
Product Code FOZ
UDI-Device Identifier00382903826230
UDI-Public(01)00382903826230(17)280630(10)5188475
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
SEE H.11
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 06/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number382623
Device Lot Number5188475
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2026
Initial Report FDA Received Date07/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown